Dec 26, 2012
So I've been struggling with acne for years, and I am now 19! I've tried so many things, from Proactive to prescription creams and antibiotics, and nothing seems to be helping :(
My dermatologist recommended accutane, but with all the side effects I'm a little weary to try it! Has anyone tried this drug before? And if so, did you experience any side effects?
(Also contemplating on trying microdermabrasion, chemical peels, or laser therapy)
Hi melissa. Accutane is good for acne but if its the side effects that you're worry about, then don't use it. I believe that there's other ways to take care of your skin. At your age, you're going through lots of changes still. I want to ask you, how many time are you washing your face a day?
Just twice, in the morning and at night! I don't over wash, and I use gentle products for my skin.
I tried it when I was 17-18. The journey during was not easy for me but the end results were worth it to me. I was told that I had to be on birth control that had me gaining weight suddenly and quickly. I wish I hadn't actually taken that since it wasn't needed. The actual drug makes you super dry. Makeup will always seem flaky and you will need lip balm. My arms had slight eczema so when I went in the sun they would scale. and the lovely nose bleeds. You have to watch what you eat because it will sky rocket your cholesterol. I am being honest not to throw you off because even after my treatment and dealing with many side effects I would still do it.
It also isn't a permanent get rid of all your acne solution. I still will get a break out during the time of the month but I don't have acne to the extent I had it before.
I appreciate your honesty! Thank youuu
I literally tried everything for acne, and Accutane is what finally cured it. It takes awhile to kick in, but the benefits are amazing. Also, I did not have any harsh side affects, just super dry skin. Just don't get pregnant obviously! Also, my acne has recently been coming back and I have been off the medicine for about a year. Thinking about going back on it
it dries out your skin and body pretty badly but i hear it does the trick
As a RN with a son who used accutane, I would highly recommend it. His skin looks like a baby's now. You will need to go on birth control and have a blood test once a month to check your liver enzymes. Accutane can cause liver damage but so can many other medications, especially Tylenol
PS Amanda: my son experienced NO side effects, just beautiful clear skin
Sorry, not Amanda, Melissa!
Thank for for your input!
Please read this
I developed serious tendencies to self harm because of accutane
I have no previous history of mental illness and am now happy and healthy since getting off accutane
I'm not trying to scare you... I just want you to be informed
My doctor did not go over all of the risks before putting me on accutane
If yur thinking chemical peels it take several several treatments 6-8 which equals up to a good thounsand dollars and its burns alot when yu get it applied then yu have to leave it on for a whole day and it stays greasy looking until you wash it the next day and yu have to take care of yur skin with post peel treatment creams and therea of course the peeling which looks like a really bad sunburn thats peeling away for days yu really got to look into all your options carefully before deciding
Use Birth Control I don't think I've ever broken out since being on it for 3 years but there are also risks to taking a bcp.
I had a problem with acne A few months back, I went to my doctor and she prescribed me to two creams called eryacne and differin. They have little to no side affects and I found them very effective, I would recommend you ask your doctor about these, also washing your face twice a day might be over washing, I used to wash my face waaaaaaay too much, then one time to my horror my face wash ran out and I had to go without for a week, and my skin actually looked better! You still need to wash your face though and also it is completely normal to have acne at 19 :) hope this helps
Differin is really not near as strong as accutane.
Keep researching it and find out about side effects and how often they occur. If your not comfortable with Accutane you could always ask your Dr. what else he would suggest, or go for a second opinion. There is Retin-a and bc pills as a combo too, but it sounds like your dr. Wants to bring out the heavy duty meds.
Dec 27, 2012
I was about to go on accutane also after teyubg three different types of antibiotics and several creams..I happened to go to a sephora and a girl there recommended prox clear by oil of olay.. aand literally it changed my life. .. I had terrible cystic acne.. and literally within 3-4 weeks I was seeing results ... and it wasn't like it got worse before it got better.
try laser treatments before you decide to take the accutane !!! laser really does wonders it totally works !!:) good luck
Dec 29, 2012
hi im on accutane now and its not that bad! if you want great skin you have to put up with the side affects.im from england and accutane is only prescribed by a dermatologist when all other doctors prescriptions for acne have failed.my skin is dry and flaky but its managable.im a beauty therapist and skincare consultant and accutane is the only way to stop acne. speak to a doctor before you decide anything and try to get referred to a derm so you can get all the info you need.acne was ruining everything for me but now even though my skins dry and awful now, in 4 months its all over and my skin will be amazing! :) good luck!
I have a love/hate relationship with Accutane.
I've had moderate acne since I hit puberty (I'm now 20). I started Accutane at 17 as a last resort. I was on it for a year.
Yes, it cleared up my skin. However, it made me severely depressed. Only plus side was it was the only point in my life when I didn't have to worry about acne!
Then again, less than a year after stopping the treatment, my acne returned. Granted, it's not as bad as it used to be, but it's still a daily struggle for me.
Is it worth it? I'd say so. Everyone reacts differently to medication. Don't let the side effects scare you off.
It can severely affect fertility.
I've been on Accutane and the results were definitely worth it for me. My derm made me try absolutely everything for years before he let me go on it. The worst part was having severely dry skin - my lips, hands, and esp my face.
I have also done Photodynamic Therapy and I would seriously suggest trying this first because I found it gave me the same effects as Accutane but with only a day or two downtime. The only thing is it is not as "permanent" as Accutane but you can always go back and have another treatment. Usually the results last 6 months to a year. I actually did the PDT first then went on Accutane and a couples year after continued to get PDT once a year just to maintain clear skin. It also completely faded all my acne scars.
Hope this helps!
I had horrible psychological side effects. In the end, tons of water and other topicals were better for me. It's such a mindtrip... Acne makes u depressed then medication messes u up. It's a cycle :( I'm sorry
Comments and topics that do not comply with these rules will be removed by Beautylish Staff.
Repeat offenders may be banned.
Beautylish is a diverse, positive and respectful community. It’s okay to disagree with someone, but be constructive and don’t be rude.
We have a zero tolerance policy toward rude comments, negativity and harassment.
Make posts easy to understand by using proper spelling, grammar and capitalization. Post topics in the correct category and do not make duplicate posts.
Duplicate, miscategorized, and difficult to understand posts will be deleted by Beautylish Staff.
Avoid self-promotion or commercial messages. Don’t post other people’s work and claim it as your own.
Contests, giveaways, swaps and exchanges are not allowed on Beautylish.
Use the flag button to report inappropriate or disrespectful behavior,
or email us at email@example.com.